prs wrote:I'm in favor of moderate exercise during treatment, I just think it wouldn't be wise to overdo it.
A strained muscle is the last thing you need when you have to make a dash for the restroom.
My goal today is 10,000 steps (I'm at 7,500 right now with lots of time left in the day) based on another poster on another board telling me that she does 10,000 steps per day at the urging of her fitbit. 10,000 steps per day is around the top 35% from a chart that I saw. It's a common recommended minimum level of activity to improve health. I think that I've been doing about 5,000 steps per day since diagnosis...
prs wrote:Mike, your treatment journey is going to be a bitch, but it sure beats the alternative.
I firmly believe it's good to be prepared for the worst, but keep on hoping for the best, and that hope helps you keep battling on thru the treatment.
prs wrote:I think some of the side effects of radiation depend upon the location of the tumor. Mine was very low, right at the end of the anal canal and actually into the sphincter muscles. This meant more of the radiation had to pass thru my anal area, the first side effect was I sprouted a little forest of hemorrhoids around my anus that were not at all painful but about tripled the surface area that got really burned later on. About half way thru the treatment I developed an almost continuous leak of a clear, watery mucous. I solved this problem with extra large, extra strong, female maxi pads my wife kindly purchased for me.
The radiation is cumulative and over the weeks the area around my anus began to blister and eventually the blisters broke and started to bleed. I was prescribed a silver sulfadiazine cream that proved effective in dealing with the blisters. It's important to make sure you shower and get all the creams and stuff washed off before a radiation session, otherwise they may absorb the radiation and actually make the burns worse.
I had trouble sitting comfortably once the burn blisters set in but bought a couple of cushions like this:
http://www.cvs.com/shop/home-health-car ... uId=549435
from the local drug store and kept one in the car and one in the house. just remained standing in the radiation center waiting room as was too embarrassed to take my cushion with me.
I was told diarrhea would be a big problem during radiation but I was taking hydrocodone pain pills that supposedly cause constipation and these two seemed to balance each other out. However as my anal canal got more burned bowel movements became increasingly painful and the week after treatment ended was actually the worst.
Users browsing this forum: Google Feedfetcher and 33 guests